Alert archive / Florida / River Flood Warnings in 2021
River Flood Warning 36, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Sep 25, 2021, 6:50 AM EDT for Hillsborough County, Florida. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2021, 6:50 AM EDT (10:50 UTC)
- Expired
- Sep 26, 2021, 9:41 AM EDT
- In force
- 27 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alafia River at Lithia Pinecrest Road at Lithia (LITF1). The gauge peaked at 13.29 ft at Sep 25, 2021, 11:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
269
WGUS42 KTBW 251050
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
650 AM EDT Sat Sep 25 2021
...The National Weather Service in Tampa Bay Ruskin FL has issued a
Flood Warning for the following rivers in Florida...
Alafia River At Lithia at Lithia Pine Crest Road affecting
Hillsborough County.
For the Alafia...including Lithia at Lithia Pine Crest Road,
Riverview near US 301...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1000 PM EDT.
&&
FLC057-260200-
/O.NEW.KTBW.FL.W.0036.210925T1050Z-210926T1800Z/
/LITF1.1.ER.210925T0825Z.210925T1800Z.210926T1200Z.NO/
650 AM EDT Sat Sep 25 2021
The National Weather Service in Tampa Bay Ruskin has issued a
* Flood Warning for
the Alafia River At Lithia at Lithia Pine Crest Road.
* From this morning to Sunday afternoon.
* At 6:00 AM EDT Saturday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:00 AM EDT Saturday was 13.1 feet.
* Forecast...The river is expected to rise to a crest of 13.2 feet
this afternoon. It will then fall below flood stage tomorrow
morning.
* Impact...At 13.0 feet, River Drive and Squirrel Run Way downstream
of County Road 640 are completely covered by water. One home
begins to flood.
* Flood History...This crest compares to a previous crest of 13.2
feet on 08/28/1995.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Alafia River
Lithia at Lithia 13.0 13.1 Sat 6 am 13.0 12.2 10.7 9.0 MSG
&&
LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218
$$
TBW2 follow-up statements
951
WGUS82 KTBW 251350
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
950 AM EDT Sat Sep 25 2021
...The Flood Warning continues for the following rivers in Florida...
Cypress Creek At SR 54 Worthington Gardens affecting Pasco County.
Alafia River At Lithia at Lithia Pine Crest Road affecting
Hillsborough County.
Myakka River At Myakka River State Park affecting Sarasota County.
Horse Creek Near Arcadia at SR 72 affecting DeSoto County.
For the Cypress Creek...including SR 54 Worthington Gardens...Minor
flooding is forecast.
For the Alafia...including Lithia at Lithia Pine Crest Road,
Riverview near US 301...Minor flooding is forecast.
For the Myakka...including Myakka River State Park...Minor flooding
is forecast.
For the Horse Creek...including Arcadia at SR 72...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 800 PM EDT.
&&
FLC057-260500-
/O.CON.KTBW.FL.W.0036.000000T0000Z-210926T1800Z/
/LITF1.1.ER.210925T0825Z.210925T1800Z.210926T1200Z.NO/
950 AM EDT Sat Sep 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Alafia River At Lithia at Lithia Pine Crest Road.
* Until Sunday afternoon.
* At 9:00 AM EDT Saturday the stage was 13.2 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:00 AM EDT Saturday was 13.1 feet.
* Forecast...The river is expected to rise to a crest of 13.2 feet
this afternoon. It will then fall below flood stage late Sunday
morning.
* Impact...At 13.0 feet, River Drive and Squirrel Run Way downstream
of County Road 640 are completely covered by water. One home
begins to flood.
* Flood History...This crest compares to a previous crest of 13.2
feet on 08/28/1995.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Alafia River
Lithia at Lithia 13.0 13.1 Sat 6 am 13.1 12.2 10.7 9.0 7.8
&&
LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218
$$
FLC027-260000-
/O.CON.KTBW.FL.W.0033.000000T0000Z-210926T0000Z/
/ARHF1.1.ER.210922T0127Z.210923T0315Z.210925T1800Z.NO/
950 AM EDT Sat Sep 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Horse Creek Near Arcadia at SR 72.
* Until this evening.
* At 8:30 PM EDT Friday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 PM EDT Friday was 12.9 feet.
* Forecast...The river is expected to fall below flood stage Sunday
afternoon and continue falling to 10.5 feet Tuesday afternoon.
* Impact...At 12.0 feet, The access road to Hidden Acres is
impassable.
* Flood History...This crest compares to a previous crest of 12.4
feet on 07/31/1965.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Horse Creek
Arcadia at SR 7 12.0 12.4 Fri 8 pm 12.1 11.3 10.7 10.1 9.5
&&
LAT...LON 2726 8194 2708 8198 2708 8202 2726 8201
$$
FLC101-260500-
/O.CON.KTBW.FL.W.0031.000000T0000Z-000000T0000Z/
/WRGF1.1.ER.210918T1115Z.210925T0045Z.000000T0000Z.NO/
950 AM EDT Sat Sep 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Cypress Creek At SR 54 Worthington Gardens.
* Until further notice.
* At 9:00 PM EDT Friday the stage was 9.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 PM EDT Friday was 9.6 feet.
* Forecast...The river is expected to fall to 8.9 feet Tuesday
evening.
* Impact...At 11.0 feet, Flooding threatens two homes on State Road
54.
* Flood History...This crest compares to a previous crest of 9.6
feet on 12/15/2002.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Cypress Creek
SR 54 Worthington 8.0 9.6 Fri 9 pm 9.5 9.3 9.0 8.7 8.4
&&
LAT...LON 2819 8234 2814 8234 2814 8240 2819 8240
$$
FLC115-260500-
/O.CON.KTBW.FL.W.0027.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.210914T2145Z.210926T0000Z.000000T0000Z.NO/
950 AM EDT Sat Sep 25 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Myakka River At Myakka River State Park.
* Until further notice.
* At 9:00 PM EDT Friday the stage was 8.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 PM EDT Friday was 8.0 feet.
* Forecast...The river is expected to remain steady above flood
stage at 8.2 feet.
* Impact...At 8.5 feet, Most of Myakka State Park is closed.
* Flood History...This crest compares to a previous crest of 8.3
feet on 09/30/1997.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Myakka River
Myakka River Stat 7.0 8.0 Fri 9 pm 8.2 8.2 8.1 8.0 7.8
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
TBW545
WGUS82 KTBW 261341
FLSTBW
Flood Statement
National Weather Service Tampa Bay Ruskin FL
941 AM EDT Sun Sep 26 2021
...The Flood Warning is cancelled for the following rivers in
Florida...
Alafia River At Lithia at Lithia Pine Crest Road affecting
Hillsborough County.
FLC057-261445-
/O.CAN.KTBW.FL.W.0036.000000T0000Z-210926T1341Z/
/LITF1.1.ER.210925T0825Z.210925T1800Z.210926T1200Z.NO/
941 AM EDT Sun Sep 26 2021
...The Flood Warning for the Alafia River At Lithia at Lithia Pine
Crest Road has been cancelled...
The Flood Warning is cancelled for
the Alafia River At Lithia at Lithia Pine Crest Road.
* At 9:00 AM EDT Sunday the stage was 11.2 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to fall to 7.4 feet Wednesday
morning.
&&
Fld Observed Forecasts (8 am EDT)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Alafia River
Lithia at Lithia 13.0 11.2 Sun 9 am 10.2 8.5 7.4 6.8 6.5
&&
LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218
$$
TBWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Sep 25, 3:46 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 25, 3:46 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 346 AM EDT Sat Sep 25 2021 .DISCUSSION... Across the CONUS, but particularly over portions of the SE where the pattern has been more static, there has been a pretty significant change synoptically. In a more amplified flow regime, a trough axis is propagating through the Great Lakes region and lifting back northward into the Canadian Arctic. This was the initial feature that helped to push a frontal boundary through Central FL. However, with the parent feature now far removed, forward progress has all but stopped. Southern counties haven't yet had an opportunity to appreciate any change. To the south of the now stalled boundary, greater instability and moisture remains. There hasn't been any change in the airmass, meaning convection rather typical of late summer should continue today. The seabreeze should work as the early initiating mechanism with outflow boundaries then propagating in different directions supporting new convective development. The boundary itself could also serve to initiate storms, but the forcing is so weak along it that the seabreeze is still most likely to be the most active. Today is the day most favorable for this, but Sunday may also see some additional storms in SWFL. Thereafter, more significant change settles in, completing the transition areawide. A second trough axis is digging into the Midwest, and negatively tilting as it does so. In the meantime, more subtle shortwaves are propagating through the background flow, keeping things fairly steady-state across the peninsula, and may subtly nudge the boundary farther south. With things generally remaining as they area, the second trough should finally give the frontal boundary the kick to move south of the Florida peninsula as it digs further south and settles over the state. This change is all well and good, but what does it actually mean for our weather? If you're looking for more pleasant daytime highs, that doesn't look very favorable this week. It is still Florida after all, and it is only late September. However, the airmass behind the front is drier, and this drier air keeps rain chances pretty low (really almost zero) outside of SWFL; this is despite a seabreeze likely still developing at the coast north of the boundary too. So while it stays hot, feels-like temperatures really shouldn't be much hotter than the actual air temperature, which is an improvement. The drier air also favors fewer clouds overnight, and with light winds likely, this also means relatively efficient radiation cooling. Areas away from the coast are likely to see morning lows in the upper 60s, which is a refreshing and noticeable change from the mid 70s generally seen. At this stage, it is subtle, but it is a start. Once this really settles in over the next couple days, this airmass looks to stay in control at least until the end of the work week. The forecast remains pretty similar each day until Friday, when there may be enough of a moisture rebound to begin to support more storms. Overall, not too bad, and a welcome, subtle change for many over the next few days. && .MARINE... Isolated to scattered showers and thunderstorms remain a possibility for the next couple days, particularly over southern waters where more dry and stable air has yet to make it. Over the next couple days, this boundary should sink farther south, drying conditions out and shifting winds more ENE, but still allowing for an onshore flow to develop in the afternoon. With a relatively light gradient, winds and seas remain pretty benign, outside of the possibility of storms creating locally hazardous conditions. && .FIRE WEATHER... The peninsula is drying out this week as a more continental airmass takes control, generally shifting winds more ENE, except closer to the coast where onshore flow is still expected in the afternoon. Despite the slight drying, RH values remain above critical thresholds, keeping fire weather concerns fairly low through the week. && .Prev Discussion... /issued 143 AM EDT Sat Sep 25 2021/ AVIATION... (06z TAFs) Terminals north of what has transitioned to a stationary boundary look to remain free of convection, despite the development of a seabreeze, with drier and more stable air in place. KLAL and KSRQ are a bit more questionable, and a storm is not completely out of the question, but certainty is not great enough for mention at this point. Southern terminals remain in a region of more favorable instability and moisture, meaning that storms are fairly likely during the afternoon hours as the seabreeze gets going and heating is maximized. VFR should prevail, however, and any flight category reductions are likely to be brief and will be handled with TEMPOs as timing becomes more certain later today. && .Preliminary Point Temps/PoPs... TPA 91 75 90 73 / 10 10 10 0 FMY 91 74 91 72 / 30 30 30 10 GIF 91 72 90 69 / 20 10 10 0 SRQ 89 73 88 72 / 10 10 20 10 BKV 91 68 89 66 / 10 0 10 0 SPG 89 76 88 75 / 10 0 10 10 && Sea Breeze Thunderstorm Regime For Today: 4 Sea Breeze Thunderstorm Regime For Tomorrow: 4 For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:44 PM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto | 2 hr |
Nearby
River Flood Warnings in Florida, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.